Skip to main content

Saturday’s programme of events for The Great Indoors Weekender

Before Saturday 11 July, you should:

Step 1: Sign up here.
Step 2: Make a note of the activities you’d like to get involved with (from the list below).
Step 3: Sort the equipment you’ll need – here’s a list of essentials.

Don’t forget
to buy your TGI badge, hoodie or t-shirt.

On Saturday 11 July, you should:

Step 1: At 12pm (midday) on Saturday, check back here and click on the activities you want to take part in. There’ll be videos and activity instructions for you to follow. 
Step 2: Build a den or camp out. 
Step 3: Share what you’re doing using the hashtag #TGIWeekender.

Don’t forget we have more fun-filled activities on Sunday.

Afternoon activities – let’s get started!

We’ll add links to the videos and activities below. Log back on on Saturday morning to join in.

12pm – Welcome

Suitable for: Everyone | Led by: Chief Scout, Bear Grylls

Let’s get the weekend started! Find out everything you need to know to make the most of it.

12.30pm – Build a den with Ed Stafford

Suitable for: Everyone | Takes: 30 mins | Led by: Ed Stafford, Scouts Ambassador and Adventurer

Get your base camp ready with TV’s Ed Stafford, an explorer who holds the Guinness World Record for being the first human ever to walk the length of the Amazon River.

1pm – Free time for lunch

Grub’s up! Eat something delicious to keep your energy levels up – we’ve got lots more planned for you.

1.30pm – Reaction rockets

Suitable for: 8–14yrs | Takes: 1 hour| Led by: UK Space Agency

Reach for the stars in this space race involving acid-base reaction rockets.

What you'll need >
2.30pm – Whirly birds

Suitable for: 6–10yrs | Takes: 30 mins | Led by: The Royal Air Force (RAF)

Make a whirly bird, and take it for a spin. How well does it fly?

What you'll need >
3pm – Top 10 tips for nights away

Suitable for: Everyone | Led by: Dwayne Fields, Scouts Ambassador

Want to go on an adventure? Get all the insider info from a top expert.

3.30pm – Building balance

Suitable for: 8–14yrs | Takes: 20 mins | Led by: Your local Scouts volunteers, or yourself

Core control and perfect posture are key to holding yourself up in these balance-building exercises.

What you'll need >
4pm – To foldly go

Suitable for: 10–18yrs | Takes: 25 mins | Led by: Your local Scouts volunteers, or yourself

Fold for fun in this traditional origami challenge, and come up with a new Scouts uniform.

What you'll need >
4.30pm – Compass coding

Suitable for: 8–14yrs | Takes: 45 mins | Led by: Raspberry Pi

Become a ScoutBot, and follow codes and compass directions to get back to camp.

What you'll need >

Evening activities –
Relax and reflect as we wind down for the night

5.00pm – Tea ceremony activity

Suitable for: Everyone | Takes: 1 hour | Led by: Scouts UKHQ

Spend some quali-tea time together with this GongFu guide to cha, chat, and chill.

What you'll need >
5.30pm - Signal and survive

Suitable for: 8yrs + | Takes: 1 hour | Supported by: Victorinox

Practise different ways to send messages and stay safe in a survival situation.

What you'll need >
6.00pm – Swing braiding

Suitable for: Everyone | Takes: 30 mins | Led by: Bushscout

Create your own cord with this unusual swing braiding technique.
What you'll need >
6.30pm – Let’s get cooking

Suitable for: Everyone | Led by: Scout Adventures

Make some simple and delicious recipes with the Scout Adventures team.

7pm – Free time for dinner

Time to re-load, ready for an evening of more great activities.

7.30pm – Virtual campfire

Suitable for: Everyone | Led by: Scout Adventures

Get together with TGI Weekenders all over the UK for a digital version of the famous Scouts campfire.

8pm – Bedtime story

Suitable for: 6–12yrs | Led by: Surprise celebrity guest

Wind down with a relaxing bedtime story, read by a surprise guest.

After dark activities –
More fun for the night owls

9pm – What to look for in the sky

Suitable for: 10–18yrs | Led by: Your local Scouts volunteers, or yourself

Is it a bird? Is it a plane? Find out all the exciting things you can spot in the sky and how to identify them.

What you'll need >
9.30pm – Stargazing

Suitable for: 10–18yrs | Led by: Your local Scouts volunteers, or yourself

From shooting stars to constellations, see what the night sky has in store.

10pm – Night activities

Suitable for: 14yrs+ | Led by: Gilwell 24

Overnight and into the morning, the Gilwell 24 team will bring you activities, a quiz, a murder mystery and taskmaster challenges, all alongside a live radio stream so you can enjoy tunes and conversations on the airwaves. We’ll also have a brand new online escape room for you to try. Attempt the 24 hour challenge and watch the sun come up with us – you won’t forget it.

Sign up to the #TGIWeekender

Let’s make history. Be part of the UK’s biggest virtual summer camp EVER. Want to say you were there and get your online certificate to prove it? You’ll need to register.

Sign up here
The Great Indoors Weekender Badge

Experience something amazing. Get the badge to prove it. 

Pre-order the badge today >
Share this page

Share this programme of events with your friends via email, WhatsApp or social media by clicking the Share button top right hand corner of this page. (Look for the symbol shown above).

Scout Radio

Tune into Scout Radio over the weekend for a live commentry of the programme, plus music to inspire your creativity. They’ll be following all the action and doing shout outs, so make sure you share what you’re up to. #TGIWeekender #TheGreatIndoors

Listen live

Proudly supported by